Fill Out Your Profile to share more about you. Learn more...

Herceptin and Nosebleed

aram
aram Member Posts: 320

I am on Herceptin, and I have a runny nose. About this part, I have seen a lot of posts on these boards. But what I have is pinkish... Anybody else experienced it?

Comments

  • laughinggull
    laughinggull Member Posts: 511

    I also had a constant runny nose on Herceptin. I didnt bleed then, but I had a few nosebleeds recently (I still have a runny nose, due to deviated septum + allergies), and I went to the ENT, and I needed some irritated veins removed/cauterized. The ENT explained that when you have a constantly runny nose, there is a lot of blowing your nose, rubbing it, etc, which causes irritation of some of the many tiny veins in there, hence the bleeding. Dry air from heating in the winter also contributes to irritation. So it sounds normal, but it wont hurt to check with your primary care physician for a first check, and then perhaps see an ENT.

  • LoriCA
    LoriCA Member Posts: 671

    I used to always get nose bleeds on Herceptin. Not just pinkish, a full-on nose bleed.

  • aram
    aram Member Posts: 320

    Thanks LaughingGull, I am planning to talk to my MO. There is always something...

    LoriCA, that is not easy. Anything they gave you to fix it?

  • LoriCA
    LoriCA Member Posts: 671

    No I just dealt with it. I also developed petechiae on my forearms that would randomly bleed. My MO didn't seem too concerned about it, and I know others who got the nose bleeds so I think it's somewhat common.

    I still get the petechiae to a lesser degree since my chemo contains Herceptin, but it's nothing like what I experienced when I was on H&P.

  • barbojoy
    barbojoy Member Posts: 47

    Hey @Aram,

    I have a runny nose a lot (mostly because I have no nose hairs from chemo). But, I had a terrible bloody nose one night. It bled for about an hour- heavy. I was on TCHP (Taxotere, Carboplatin, Herceptin and Perjeta) IV chemo- I think it was after my 4th infusion. Anyway, my platelets get very low post chemo, so I think that was the cause. Your doc may want to check platelets if you are having any unusual bleeding. There aren't any drugs to help w/ platelets, but they regenerate every 7 days (I think).

    Anyway, my onc team recommended Afrin nasal spray specifically to help slow/stop nosebleeds & obviously pressure. Good luck!